I Took Phenibut Everyday So You Don’t Have To

I Took Phenibut Everyday So You Don’t Have To

 

Note from Editor: The following is a user submitted experience. 

Author: Nathan Martin

I am not writing about my experience with Phenibut to dissuade you from taking it. People, including myself, will typically do what they are going to do regardless of advice. However, if you are thinking of purchasing and taking Phenibut, I implore you to take what I’m about to say seriously, and for the love of god, space out your doses. I don’t believe Phenibut is inherently bad or good, but for people with addictive tendencies such as myself, it can cause a lot of damage.

I am an addict. I have taken almost every drug and have experienced withdrawals from many of them more times than I can count, and Phenibut was by far the worst of them. For people who don’t identify as addicts and if the urge to compulsively take a compound throughout the day doesn’t resonate, then Phenibut will most likely not be an issue for you. However, if you are like me, and can’t have a substance around without abusing it, then please learn from my mistakes.

I acquired Phenibut in January of 2020 after learning that it can help reduce anxiety and promote well being. I did read that with prolonged daily use, without spacing out your doses, there is a possibility of withdrawal. I brushed this off because it’s a legal nootropic, and maybe I would feel lethargic for a few days, but how bad could it be? It wouldn’t be legal if the rebound effects were truly that bad. Oh how wrong I was!

The Phenibut came in the mail and I took four of the 250 mg capsules, totaling one gram. I eagerly awaited the effects to kick in, but by hour 4 I still wasn’t “feeling anything”. I knew that the effects were supposed to be subtle, unlike its distant relative, the benzodiazepine. I was craving a noticeable change in my mental and physical equilibrium, and when this didn’t happen, I took more. Despite not having a noticeable change in my mood, I figured that perhaps it was subtly helping my social anxiety, so I kept taking bigger doses day in and day out. I lost count of how much I was taking, as I was dumping powder in my mouth or swallowing handfuls of capsules without counting. I’m sure it was multiple grams a day, and that’s a conservative estimate. This also further cemented my false idea that there wouldn’t be any noticeable withdrawal effect, since there wasn’t any distinct “high” sensation. I had no idea that in a few months I would be afraid for my life.

I did notice some mild negative effects throughout my day, but they were fleeting and therefore didn’t cause me to stop or reduce my intake. I worked at a yoga studio and would take multiple classes a day. I noticed that with certain poses, my bones would tingle and ache. It was a little painful but would ultimately go away. My fingertips would also pulse and turn red, like my blood was working overtime to pump blood to my capilaries. I kept taking it every day and pushed those symptoms to the back of my mind.

Then Covid-19 happened. I was living in North Carolina during this time, and I lost my job. Given the uncertainty of the times, I decided to move back to California to be with my family. My mother flew out to help me move, and that’s when it started. Shortly after she arrived, I started feeling like I was starting the familiar feeling of Benzo withdrawals. I was starting to feel nervous, but still didn’t link it to my Phenibut usage. We booked a hotel close to the airport and were scheduled to leave around 6 AM to catch our flight, so we turned the lights off and went to bed early. What happened next is difficult to describe. I started feeling an intense pressure inside my head, like someone was reaching into my brain and squeezing it. It would come in waves, along with an almost identical feeling to benzodiazepine withdrawals. It was at this time that I made the connection to the Phenibut. I was terrified.

The following day at the airport was a traumatic experience that I will never forget. I did not want to alarm my mom so I kept my mouth shut and tried to act normal. I had to suffer through three flights and hours of layovers while overcome with crippling anxiety, physical pain, and the building hysteria of COVID-19 beginning. I had some Phenibut with me and kept going to the bathroom to take it, but unlike other drugs, my symptoms did not subside with increased dosage. This was unlike anything I have experienced.

I made it a few days in California before I broke down and told my mom. She was supportive, being the amazing person she is, and also a RN at the local hospital.  We made multiple doctor and psychiatrist appointments with the hopes of getting me some help. I anticipated that doctors would not know what Phenibut was, given the niche group that it belongs to, so I printed out multiple articles to take with me to the appointments. This did not help. These medical professionals did not know what Phenibut was, nor could they do anything to help, citing that it would be “malpractice” to write a prescription for a compound that they didn’t recognize. I ended up having what I thought was a seizure one morning and had to go to the emergency room. I was shaking uncontrollably, my vision was blurred, and I was having trouble breathing.

It took about two months before the physical withdrawals finally stopped, but I was left with depression and anxiety that I ended up seeking professional help for. If you do decide that Phenibut is something that you would like to try, please learn from my experience to avoid going to hell and back. Space out your doses, no more than 2 times a week, and take no more than a gram a day. 250-500 mg is ideal. Do not mistake a legal nootropic compound as a safe supplement that cannot be abused. Phenibut is deceptive. Treat it with respect and it will reciprocate. Abuse it, and it will abuse you back.

Join up for exclusive giveaways!

Enter your email address to qualify for my monthly nootropic giveaways

I won't send you spam. Unsubscribe at any time. Powered by ConvertKit
0 0 vote
Article Rating
Subscribe
Notify of
guest
2 Comments
Oldest
Newest Most Voted
Inline Feedbacks
View all comments
Abe
Abe
11 months ago

i took phenibut every day 250-500 sometimes 750 but no more than 250 i had no problem at all with or without phenibut

Brock
Brock
11 months ago

Great horror story I can relate to. I have had similar experience with phenibut, but more experience with tianeptine, which is a very big thing in Alabama where I am from. After reading this first experience, I am really getting interested in writing on my experience with tianeptine. About one and a half years experience. From the high to the low all the way to getting on MMT to more easily and safely get off of it. Mostly because I was using it to mimic opiates for pain management and I real had to have something strong to take its place because I have bad lower back problems. I thought tianeptine was safer than other opiates because it was a nootropic and legal. I came off tianeptine and phenibut at the same time. Worse withdrawal I have ever experienced. I think in a way that it is worse than phenibut because from the first mega dose you achieve unmatched euphoria. People in Alabama are addicted to a few different premade stacks which have tianeptine as key ingredient. Some add kava and sakae naa, which is also combretom quadrangular leaf. Some add phenibut. Some alpha gpc and cdp cholin. Brand name like Tiana or zaza or Tia max or tiara, and more. Let me know if you would like for me to write for you on this topic and i will do my very best. I love nootropics and chemicals in general and how the body responds. I also appreciate your work and we share similar interest. Have a good day.

2
0
Would love your thoughts, please comment.x
()
x
DMCA.com Protection Status